Discussions that mention accutane

Acne board


Hi,

Im 23, and was taking Roaccutane for around 4 or 5 months about 5 years ago now.

My Acne flared up - 'the initial breakout', of which I was warned. Then I was acne free for around 6 months then it gradually came back - I decided not to do it again.

At the time I was on Accutane, I remember being depressed (on and off - didnt see a doctor about it or anything) - perhaps a combo of the drug and my initial breakout which was bad. I had the usual, dry lips etc. My eye sight I feel got worse (now I need glasses).

But, upon looking up the drug today I found a forum of long-term side effect sufferers trying to get it off the market.

There seems to be a whole doom and gloom about it which has gotten me in a panic - it has been shown to cause brain damage among other things, and many are saying alot of effects dont manifest themselves until years later (some even suggesting 10-15).

They give the impression that post-accutane you are on a time bomb waiting for it to "get you" and that any side effects are completely irreversable.

Im worried, as I experienced depression while on it that I will be suseptable to long term effects - i.e. a panic attack I had this year resulting in somewhat of an axiety condition.

Some input here would be much appreciated.

Thanks in Advance,
Falcone
As far as the side effects are conerned. Well this drug has been out since 1980 and been taken by a few million people. So.. if it really has guaranteed side effects then a lot of people have remained silent (which is possible) for a long time now. It is possible that the side effects do occur in some people. You would think though that it would be a lot bigger story with a lot more individuals coming forward than what you see on the web with as many people taking this drug if the purported side effects are really that bad. I have just started taking low dose accutane and have read exclusively on this subject. My Derm has been prescribing Accutane for almost 30 years and still has the some of the same patients. I will ask his opinion next appointment.

LowTane